Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 7, 2015, 7:56 PM CDT for Mitchell County, Iowa. It was in force for 23 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2015, 7:56 PM CDT (00:56 UTC)
- Expired
- May 7, 2015, 8:19 PM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Mitchell County, IA
The radar
The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 8:00 PM CDT | HAIL 0.75 | 3 Sw St. Ansgar, IA | PUBLIC ESTIMATED DIME SIZE HAIL 3 MILES SOUTHWEST OF SAINT ANSGAR |
| May 7, 8:00 PM CDT | HAIL 0.88 | 3 Wsw St. Ansgar, IA | PUBLIC REPORTED NICKEL SIZE HAIL 3 MILES WEST-SOUTHWEST OF SAINT ANSGAR |
| May 7, 8:03 PM CDT | HAIL 0.25 | St. Ansgar, IA | HEAVY RAIN ALSO REPORTED. |
| May 7, 8:10 PM CDT | TSTM WND DMG | St. Ansgar, IA | LARGE BRANCH BLOWN DOWN ONTO A HOME. SMALL PLASTIC SHED BLOWN DOWN BY STRONG WINDS. |
| May 7, 8:10 PM CDT | TSTM WND DMG | St. Ansgar, IA | TREE TOPPLED BY STRAIT LINE WINDS IN ST. ANSGAR. A HOME WAS DAMAGED. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
560
WUUS53 KARX 080056
SVRARX
IAC131-080145-
/O.NEW.KARX.SV.W.0010.150508T0056Z-150508T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT THU MAY 7 2015
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 845 PM CDT
* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ST.
ANSGAR...OR NEAR OSAGE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
OSAGE AROUND 805 PM CDT.
STACYVILLE AROUND 820 PM CDT.
RICEVILLE AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MITCHELL...MCINTIRE...BAILEY...HIGHWAY 218 AND COUNTY T 40 AND MEYER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
4324 9302
TIME...MOT...LOC 0056Z 252DEG 19KT 4334 9291
HAIL...1.00IN
WIND...<50MPH
$$
WETENKAMP2 follow-up statements
433
WWUS53 KARX 080105
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
805 PM CDT THU MAY 7 2015
IAC131-080145-
/O.CON.KARX.SV.W.0010.000000T0000Z-150508T0145Z/
MITCHELL IA-
805 PM CDT THU MAY 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR CENTRAL MITCHELL COUNTY...
AT 804 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ST. ANSGAR...
OR NEAR OSAGE...MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THIS SEVERE STORM WILL BE NEAR...
STACYVILLE AROUND 820 PM CDT.
RICEVILLE AROUND 845 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MITCHELL...MCINTIRE...BAILEY...COUNTY ROADS T 54 AND A 31 AND HIGHWAY
218 AND COUNTY T 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
4329 9300
TIME...MOT...LOC 0104Z 250DEG 19KT 4336 9286
HAIL...1.00IN
WIND...<50MPH
$$
WETENKAMP792
WWUS53 KARX 080119
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
819 PM CDT THU MAY 7 2015
IAC131-080127-
/O.CAN.KARX.SV.W.0010.000000T0000Z-150508T0145Z/
MITCHELL IA-
819 PM CDT THU MAY 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MITCHELL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER HEAVY RAIN IS OCCURRING WITH THIS THUNDERSTORM AND
PONDING OF WATER HAS BEEN REPORTED IN ST. ANSGAR.
LAT...LON 4341 9302 4350 9259 4350 9255 4328 9256
4329 9300
TIME...MOT...LOC 0114Z 252DEG 19KT 4338 9277
$$
WETENKAMPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:34 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, May 7, 6:34 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 634 PM CDT THU MAY 7 2015 .SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT) ISSUED AT 309 PM CDT THU MAY 7 2015 MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MAINLY THIS EVENING...SMALLER SHRA/TSRA CHANCES MAINLY SOUTHEAST END OF THE FCST AREA FRI/FRI NIGHT...TEMPERATURES. DATA ANALYSIS AT 18Z HAD LOW PRESSURE IN WESTERN ONT/NORTHWEST MN WITH A TROUGH/FRONT SOUTHWEST TO THE TX PANHANDLE. WV IMAGERY SHOWED THE MAIN SHORTWAVE LIFTING NORTHEAST ACROSS NORTHWEST MN AND OTHER WEAKER SHORTWAVES IN THE FLOW FROM EASTERN NEB TO TX. MAIN 3 HR PRESSURE FALLS HAVE SHIFTED TO ONT/WI/MI/NORTHEAST MN. SHRA/TSRA ACROSS THE MID/UPPER MS VALLEY MAINLY OVER NORTHERN MO AND NORTHEAST MN EARLY THIS AFTERNOON. TIGHTER PRESSURE GRADIENT EAST OF THE SFC FRONT PRODUCING SOUTH WINDS 10-20 MPH GUSTING 30 MPH ACROSS MUCH OF MN/IA/WI...HELPING PULL A SUMMER-LIKE AIRMASS NORTH INTO THE REGION. 07.12Z MODELS INITIALIZED WELL. MODELS OFFER A TIGHTENING CONSENSUS AS THE MAIN SHORTWAVE ENERGY/TROUGH OVER NORTHWEST MN LIFTS INTO ONT TONIGHT. TREND/CONSENSUS IS TOWARD WEAK SHORTWAVE RIDGING TO NOW BUILD ACROSS THE AREA ON FRI WITH THE NEXT WEAK SHORTWAVE IN THE SOUTHWEST FLOW ALOFT TO MOVE INTO SOUTHWEST IA/NORTHWEST MO FRI NIGHT. TREND FAVORS MORE PROGRESSIVE OF THE EARLIER MODELS WITH THE NEXT MID LEVEL LOW THRU THE SOUTHERN ROCKIES AT 12Z SAT. SHORT TERM FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE. IN THE SHORT TERM...FORCING/LIFT SIGNAL AHEAD OF/ALONG THE SFC-850MB FRONT/TROUGH AXIS STRONGEST THIS AFTERNOON...THEN WEAKENS RATHER QUICKLY THIS EVENING AS THE BULK OF THE ENERGY SHEARS WELL NORTHWEST OF THE FCST AREA. CANNOT RULE OUT A STRONGER TSRA OR 2 LATE THIS AFTERNOON INTO EARLY THIS EVENING...BUT 0-6KM SHEAR APPEARS ON THE WEAK SIDE FOR ORGANIZED TSRA. SEE SWODY1 FOR MORE DETAILS. MODEST CAPE OF 500-1500 J/KG OVER THE FCST AREA AT 00Z. CAPE WANES DURING THE EVENING...THEN IS PUSHED SOUTHEAST OF THE FCST WITH THE MAIN MOISTURE AXIS LATER TONIGHT. SFC-850MB FN CONVERGENCE ALONG THE FRONT WEAKENS RATHER QUICKLY AS WELL THIS EVENING WITH RELAXING GRADIENTS AHEAD OF/ALONG AND BEHIND THE LOWER LEVEL TROUGH/FRONT. GREATER CHANCES OF SHRA/TSRA APPEAR TO BE BEFORE 00Z THIS EVENING...WITH DECREASING CHANCES THIS EVENING THEN TRENDING DRY OVERNIGHT AS THE SFC FRONT PUSHES EAST OF THE AREA AND 500MB HGTS START TO RISE. CONCERN FRI/FRI NIGHT REMAINS WHERE TONIGHTS FRONT ENDS UP. WITH MDT SOUTHWEST FLOW ALOFT...FRONT LOOKS TO REMAIN IN SOUTHEAST WI TO SOUTHERN IA THRU FRI/FRI NIGHT WITH PW VALUES OF AN INCH OR MORE REMAINING OVER OR JUST SOUTH OF THE FCST AREA. TREND TOWARD WEAK SHORTWAVE RIDGING ALOFT OVER THE REGION FRI WOULD SAY LITTLE IN THE WAY OF SHORTWAVE ENERGY TO PASS NEAR OR OVER THE FCST AREA FRI. GIVEN PROXIMITY OF THE FRONT...SOME CAPE AND NEIGHBORING GRIDS WILL LEAVE A SMALL -SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA MAINLY FRI AFTERNOON. HGTS FALL A BIT AHEAD OF THE SHORTWAVE PROGGED INTO SOUTHWEST IA/NORTHWEST MO BY 12Z SAT...WITH PERHAPS A WAVE RIPPLING NORTHEAST ALONG THE STALLED FRONTAL BOUNDARY. FOR NOW LEFT A SMALL MAINLY EVENING SHRA/TSRA CHANCE ACROSS THE SOUTHEAST END OF THE FCST AREA FRI NIGHT...WHICH BLENDS WITH NEIGHBORING GRIDS. APPEARS TO BE PLENTY OF LOWER LEVEL MOISTURE TRAPPED IN/UNDER AN INVERSION NEAR 900MB TO SPREAD ACROSS THE AREA FRI...THEN MID LEVEL MOISTURE TO INCREASE FRI NIGHT...FOR MOSTLY CLOUDY TO CLOUDY SKIES MUCH OF THE TONIGHT-FRI NIGHT PERIOD. USED A BLEND OF THE GUIDANCE LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 309 PM CDT THU MAY 7 2015 MAIN FCST CONCERNS FOR SAT THRU SUN NIGHT...SHRA/TSRA CHANCES LATER SAT NIGHT THRU SUN NIGHT...TEMPERATURES. GFS/ECMWF/CAN-GEM RUNS OF 07.12Z IN REASONABLE AGREEMENT SAT THRU SUN AS THE SOUTHERN ROCKIES LOW LIFTS TO NEAR THE CO/NEB/KS BORDER BY 12Z SUN THEN INTO CENTRAL NEB/SOUTHERN SD BY 00Z MON. NAM APPEARS AS A FAST OUTLIER LIFTING THE LOW NORTHEAST SUN INTO SUN NIGHT. GFS/ECMWF/CAN-GEM OFFER AN IMPROVING CONSENSUS OF THEIR EARLIER RUNS SAT NIGHT/SUN. DETAIL DIFFERENCES BEGIN TO INCREASE SUN NIGHT AS THE LOW FILLS AND CONTINUES LIFTING SLOWLY NORTHEAST...BUT LARGER SCALE TRENDS OF TIMING OF THE MAIN TROUGH LIFTING NORTHEAST REMAIN CONSISTENT WITH THE PREVIOUS RUNS. FAVORING A NON-NAM MODEL CONSENSUS...FCST CONFIDENCE IN THE SAT THRU SUN NIGHT PERIOD REMAINS AVERAGE TO GOOD THIS CYCLE. THIS PERIOD STARTS OUT RATHER QUIET ON SAT WITH THE OLD FRONTAL BOUNDARY LOOKING TO BE PUSHED A BIT FURTHER SOUTH OF THE FCST AREA AND 500MB HGTS RISING A BIT/SHORTWAVE RIDGING AHEAD OF THE ROCKIES LOW/TROUGH BUILDING OVER THE UPPER MIDWEST. POTENTIAL REMAINS FOR A WEAK SHORTWAVE RIPPLING THRU THE SOUTHWEST FLOW TO INTERACT WITH THE OLD FRONTAL BOUNDARY ON SAT...AND LEFT A SMALL -SHRA CHANCE ACROSS THE FAR SOUTH END OF THE FCST AREA...MAINLY TO BLEND WITH NEIGHBORING FCST GRIDS. SFC LOW IN THE CENTRAL PLAINS AND THE OLD FRONT BEGIN TO LIFT NORTH SAT NIGHT AS THE MID LEVEL LOW/SHORTWAVE ENERGY EJECTS INTO NEB/KS. MOISTURE/LIFT INCREASE INTO AND OVER THE SFC-850MB FRONTAL BOUNDARY...AND INTO THE FCST AREA SAT NIGHT. PW VALUES IN THE 1.25 TO 1.5 INCH RANGE IN THE INFLOW AIRMASS...ALONG WITH MU CAPES OF 500-1000 J/KG THRU SAT NIGHT INTO SUN MORNING... MORE DURING THE AFTERNOON/EVENING. WARM ADVECTION/ISENTROPIC LIFT /WING/ TO TRANSLATE NORTHEAST ACROSS THE FCST AREA MAINLY LATE SAT NIGHT/SUN MORNING...WITH PERHAPS A LULL IN THE SHRA/TSRA SUN AFTERNOON/EARLY SUN EVENING BEFORE DEEPER CONVERGENCE WITH APPROACH OF THE SFC-700MB LOW AND DYNAMICS/DIVERGENCE ALOFT WITH THE SHORTWAVE TROUGH SPREAD INTO/ACROSS THE FCST AREA SUN NIGHT. RAISED SHRA/TSRA CHANCES TOWARD 60-80 PERCENT ACROSS THE SOUTHWEST SIDE OF THE FCST AREA LATER SAT NIGHT...INTO THE 60-80 PERCENT RANGE SUN AND TO 80 PERCENT SUN NIGHT. POTENTIAL FOR WIDESPREAD RAIN AMOUNTS OF 1 TO 1.5 INCHES ACROSS MUCH OF THE FCST AREA FROM LATER SAT NIGHT INTO MON MORNING AS THIS SYSTEM AND AT LEAST 2 STRONGER ROUNDS OF FORCING/LIFT MOVE ACROSS THE REGION. USED A BLEND OF THE GUIDANCE HIGHS/LOWS FOR SAT THRU SUN NIGHT. FOR MONDAY THRU THURSDAY...DAYS 4 TO 7... MAIN FCST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES MUCH OF THE PERIOD AND TEMPERATURES. 07.00Z/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLY GOOD AGREEMENT FOR THE VIGOROUS MID LEVEL TROUGH TO BE LIFTING NORTHEAST INTO THE UPPER MIDWEST MON. TREND IS A BIT SLOWER WITH THIS FEATURE ON MON OTHERWISE FAVORS A COMPROMISE OF THE EARLIER MODEL RUNS. BY WED DISAGREE ON THE PROGRESSIVENESS OF THE TROUGH...WITH GFS/ECMWF TRADING WHO IS FASTER FROM RUN TO RUN. GIVEN THIS...RUN-TO-RUN CONSISTENCY QUITE POOR FOR WED/THU. FCST CONFIDENCE AVERAGE FOR MON/TUE THEN BELOW AVERAGE FOR WED/THU. STRONG...CONSISTENT SIGNAL FOR A MDT/STRONG SFC-700MB LOW TO LIFT NORTHEAST ACROSS THE UPPER MIDWEST MON. THIS UNDER DIVERGENCE ALOFT AHEAD OF THE MID LEVEL SHORTWAVE/TROUGH. STRONGEST OF THE LIFT/ DEEPEST OF THE MOISTURE TO ROTATE NORTHEAST ACROSS THE FCST AREA MON MORNING...WITH A 700-500MB DRY PUNCH TO SPREAD OVER THE FCST AREA DURING THE AFTERNOON. HIGHEST SHRA/TSRA CHANCES MON APPEAR TO BE IN THE MORNING WITH A DIMINISHING TREND FROM SOUTHWEST TO NORTHEAST MON AFTERNOON. CAPE IS SWEPT OUT BY MON NIGHT AS THE SFC LOW MOVES EAST OF THE AREA. STRONG SIGNAL FOR WRAP-AROUND/DEFORMATION BAND MOISTURE/LIFT TO ROTATE SOUTHEAST INTO THE FCST AREA MON NIGHT/ TUE...BEHIND THE SLOWLY DEPARTING 925-700MB LOW. DEEPEST OF THIS MOISTURE/STRONGER OF THE LIFT PROGGED OVER THE NORTHEAST 1/3 TO 1/2 OF THE FCST AREA...WITH HIGHER SHRA CHANCES THOSE AREAS MON NIGHT/TUE. SFC HIGH PRESSURE/WEAK 925-700MB RIDGING BUILDS IN FOR TUE NIGHT/WED...WITH LOSS OF LIFT/DRYING IN THE COLUMN. TUE NIGHT/WED SET TO BE A SEASONABLY COOL AND DRY PERIOD WITH 850MB TEMPS 1-2 STD DEVIATIONS BELOW NORMAL. WITH POTENTIAL FOR HIGH PRESSURE OVERHEAD/LIGHT WINDS TUE NIGHT/WED MORNING AND THE COLD LOW LEVEL AIRMASS...FROST A THREAT IN THE NORMALLY COLDER LOW-LAYING LOCATIONS WED MORNING. EVEN WITH THE GFS/ECMWF DIFFERENCES FOR WED/THU...SOME MOISTURE/LIFT IS LOOKING TO SPREAD BACK INTO THE AREA AS EARLY AS WED AFTERNOON AND ESPECIALLY WED NIGHT/THU. THIS AHEAD OF DEVELOPING TROUGHING IN THE PLAINS IN RESPONSE TO RENEWED TROUGHING OVER THE ROCKIES. SMALL -SHRA CHANCES WED THRU THU PER THE MODEL/ENSEMBLE CONSENSUS OKAY UNTIL THE DETAILS CAN SORT THEMSELVES OUT. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS FOR MON-THU APPEARS WELL TRENDED AT THIS TIME. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 634 PM CDT THU MAY 7 2015 SCATTERD THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS EVEING IMPACTING THE TAF SITES AT TIMES. PLAN ON A BRIEF PERIOD OF IFR CONDITIONS AS THE STORMS MOVE THROUGH. THE SHOWERS AND STORMS WILL GRADUALLY TAPER OFF LATE TONIGHT AS A COLD FRONT SHIFTS EAST OF THE AREA. PLAN ON MVFR STRATUS LATE TONIGHT INTO FRIDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...WETENKAMP
Hazardous weather outlook, May 7, 4:00 AM CDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 400 AM CDT THU MAY 7 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-080900- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 400 AM CDT THU MAY 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BECOME STRONG WITH GUSTY WINDS... SMALL HAIL...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED. OCCASIONAL THUNDERSTORMS ARE ALSO ANTICIPATED FOR THE PERIOD FROM SATURDAY NIGHT THROUGH NEXT MONDAY. SOME OF THESE STORMS COULD BE RATHER STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HAIL OR GUSTY WINDS LATER TODAY AND OVER THE WEEKEND WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MW
In the hours before
Special weather statement, May 7, 7:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
734 PM CDT THU MAY 7 2015
IAZ008-009-018-MNZ094-095-080100-
FLOYD-MITCHELL-HOWARD-FILLMORE-MOWER-
734 PM CDT THU MAY 7 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN FLOYD...
WESTERN HOWARD...MITCHELL...EASTERN MOWER AND WESTERN FILLMORE
COUNTIES...
AT 732 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ADAMS TO NEAR ST. ANSGAR...AND MOVING NORTHEAST
AT 45 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OSAGE...SPRING VALLEY...GRAND MEADOW...ST. ANSGAR.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4339 9302 4383 9268 4382 9227 4323 9234
4319 9302
TIME...MOT...LOC 0032Z 228DEG 39KT 4364 9267 4330 9295
WETENKAMPSpecial weather statement, May 7, 7:36 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 736 PM CDT THU MAY 7 2015 MNZ079-087-080100- OLMSTED-WABASHA- 736 PM CDT THU MAY 7 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OLMSTED AND SOUTHWESTERN WABASHA COUNTIES... AT 736 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR ORONOCO TO NEAR STEWARTVILLE...AND MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR... ELGIN AROUND 755 PM CDT. PLAINVIEW...EYOTA AND DOVER AROUND 800 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND COUNTY 14...HIGHWAY 42 AND COUNTY 9...SOUTH TROY AND LITTLE VALLEY. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4426 9215 4385 9209 4386 9263 4426 9251 TIME...MOT...LOC 0036Z 249DEG 18KT 4420 9244 4393 9253 WETENKAMP
Local storm report, May 7, 7:40 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
740 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL 8 NW ROCHESTER 44.10N 92.59W
05/07/2015 M0.75 INCH OLMSTED MN BROADCAST MEDIA
BROADCAST MEDIA REPORTED PEA TO PENNY SIZE HAIL NEAR 65
STREET NORTHWEST
&&
DTJLocal storm report, May 7, 7:48 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
748 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 3 W ROCHESTER 44.01N 92.54W
05/07/2015 M0.25 INCH OLMSTED MN BROADCAST MEDIA
PEA SIZE HAIL REPORTED IN THE COUNTRY CLUB MANOR AREA VIA
BROADCAST MEDIA
&&
DTJSpecial weather statement, May 7, 7:49 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
749 PM CDT THU MAY 7 2015
IAZ008-080115-
MITCHELL-
749 PM CDT THU MAY 7 2015
...A STRONG THUNDERSTORM WILL AFFECT MITCHELL COUNTY...
AT 748 PM CDT...A STRONG THUNDERSTORM WAS NEAR ST. ANSGAR...OR NEAR
OSAGE...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
OSAGE...ST. ANSGAR...STACYVILLE...MITCHELL...ORCHARD...HIGHWAY 218
AND COUNTY T 40...ROCK CREEK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4339 9302 4347 9268 4322 9257 4321 9299
4331 9303
TIME...MOT...LOC 0048Z 255DEG 23KT 4332 9292
WETENKAMPLocal storm report, May 7, 7:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
756 PM CDT THU MAY 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM HAIL 5 S CARPENTER 43.34N 93.02W
05/07/2015 E0.25 INCH MITCHELL IA BROADCAST MEDIA
BROADCAST MEDIA REPORTED PEA SIZE HAIL 5 MILES SOUTH OF
CARPENTER
&&
DTJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:34 PM CDT | Special Weather Statement | ARX | Mitchell | 26 min |
| May 7, 7:49 PM CDT | Special Weather Statement | ARX | Mitchell | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.